I quit smoking 6 months ago. I used the nicoderm patch and it worked for me. When I was on the lowest dose patch I started to get redness and dry skin on my face and in my ears. Specifically on the sides of my nose, forehead, chin, and above my lip where the mustache grows and also a couple of places on my cheeks. The rash above my lips would burn and get irritated. The rest of my rash looked very much like the malar rash seen in lupus patients. Like a butterfly shape except it did not go over the bridge of my nose. The rash would get very scaly and peel constantly. The insides of my ears were doing this also. I thought it could be Seborrheic Dermatitis. I also got tested for lupus and it came back negative. So I bought some cream for psoriasis and Seborrheic Dermatitis and it seemed to control the flakes and helped the redness somewhat. The only thing that made the redness go away completely was Cortisone cream. I could not keep using the cortisone cream and the Sebhorreic Dermatitis cream only controlled the flakes. The redness on my face makes me look sick and burns. The doctors did not know what it was and did not offer to send me to a dermatologist. The doctors said it almost looked like hives and gave me a prescription called Hydroxyzine that did not help at all. I also took benadrly that did nothing for it. My face would be so dry after the shower that I have to put cetaphil lotion on right away and I have never had to do this and I was only using cetaphil cleanser on my face to rule out some soap allergy. Has anyone else had this happen or know what it might be?
After trying to rule out everything. I started smoking again and after three days the redness is gone and I don't even have to put on lotion after the shower. My skin has gone back to normal.
The redness persisted for six months and I don't think it was going to go away. I was fighting it every day.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.